Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 387, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Sep 2, 2000, 6:26 PM CDT for Tarrant County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 2, 2000, 6:26 PM CDT (23:26 UTC)
- Expired
- Sep 2, 2000, 7:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Tarrant County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 29 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.4 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 476 J/kg
- Mixed-layer CIN
- -223 J/kg
- Mixed-layer LCL
- 2698 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 022326 SVRFTW TXC439-030015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 626 PM CDT SAT SEP 2 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TARRANT COUNTY IN NORTH CENTRAL TEXAS * UNTIL 715 PM CDT * AT 626 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM OVER SANSOM PARK AND LAKE WORTH...MOVING WEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WESTWORTH AROUND 635 PM CDT WHITE SETTLEMENT AROUND 650 PM CDT LAKESIDE AROUND 700 PM CDT * WINDS IN EXCESS OF 60 MPH ARE POSSIBLE FROM THIS STORM. LAT...LON 3293 9753 3262 9753 3269 9728 3289 9730
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 6:25 PM CDT, 1 minute earlier.
Area forecast discussion, Sep 2, 6:25 PM CDT, 1 minute before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 625 PM CDT SAT SEP 2 2000 AVIATION DISCUSSION... ISOLATED THUNDERSTORM ACTIVITY WILL CONTINUE OVER THE WESTERN HALF OF TARRANT COUNTY FOR THE NEXT HOUR OR SO. THIS WILL ONLY AFFECT KFTW THROUGH ABOUT 01Z. DON'T EXPECT THUNDERSTORMS AT ANY OF THE OTHER TAF SITES UNTIL TOMORROW AFTERNOON/EVENING. OTHERWISE...EXPECT LIGHT SOUTH WINDS OVERNIGHT WITH ONLY SOME SCATTERED CIRRUS. SHOULD SEE CU DEVELOP SUNDAY AFTERNOON AS TEMPERATURES WARM PAST THE CENTURY MARK. 79 300 PM PUBLIC DISCUSSION ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING HOURS THEN DISSIPATE AFTER SUNSET. UPPER LEVEL RIDGE PARKED OVER NORTH TEXAS...WITH 850 AND 925 MB TEMPS ON ETA FOR SUNDAY AFTERNOON FORECAST TO BE EVEN WARMER THAN TODAY OR YESTERDAY. DFW HAS ALREADY RISEN TO 108...AND LOOKS LIKE RECORD HIGH TEMPERATURES AGAIN SUNDAY. ALSO LOOKS LIKE CONTINUED HOT AND DRY THROUGH THE EXTENDED PERIOD. DFW 81/109/80/107 0000 ACT 78/107/77/107 0000 .FTW...HEAT ADVISORY THROUGH MONDAY FOR ALL OF NORTH CENTRAL TEXAS. 59
In the hours before
Special weather statement, Sep 2, 3:00 PM CDT, 3 hours 26 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-030500- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 300 PM CDT SAT SEP 2 2000 ...HEAT... A HEAT ADVISORY REMAINS IN EFFECT THROUGH MONDAY. AFTERNOON HIGHS WILL RANGE BETWEEN 105 AND 109 DEGREES. LOWS TONIGHT WILL BRIEFLY DROP INTO THE 70S RURAL AREAS AND LOW 80S URBAN AREAS...PROVIDING LITTLE RELIEF FROM THE HEAT OF THE AFTERNOON. ...FIRE DANGER... A BURNING BAN REMAINS IN EFFECT FOR VIRTUALLY ALL COUNTIES IN NORTH TEXAS. WITH THE HOT AND EXTREMELY DRY WEATHER CONTINUING THROUGH THE WEEKEND...THE FIRE DANGER OVER NORTHERN TEXAS WILL REMAIN EXTREMELY HIGH. EVERYONE IS ENCOURAGED TO USE EXTREME CAUTION WHEN PARTICIPATING IN ANY ACTIVITY OUTDOORS THAT COULD RESULT IN STARTING A FIRE. ...THUNDERSTORMS... ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING OVER ALL OF NORTH CENTRAL TEXAS. GUSTY WINDS UP TO 50 MPH AND CLOUD TO GROUND LIGHTNING WILL BE THE MAIN HAZARDS WITH THESE STORMS. 59
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 4:14 PM CDT | Severe Thunderstorm Warning | FWD | Leon | 46 min |
| Sep 2, 4:19 PM CDT | Severe Thunderstorm Warning | FWD | McLennan | 56 min |
| Sep 2, 4:21 PM CDT | Severe Thunderstorm Warning | FWD | Navarro | 24 min |
| Sep 2, 5:12 PM CDT | Severe Thunderstorm Warning | FWD | Bell | 38 min |
| Sep 2, 5:15 PM CDT | Severe Thunderstorm Warning | FWD | Leon | 45 min |
| Sep 2, 5:20 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 40 min |
| Sep 2, 5:24 PM CDT | Severe Thunderstorm Warning | FWD | Milam | 51 min |
| Sep 2, 5:51 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Freestone | 39 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.